MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Injury (2348)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a retrospective data collection/review for a post-market clinical follow-up (pmcf) study.The center's investigation review board (irb) requires patient personal identification information not be shared.Patient reported to still experience dysphonia and dysphagia, both which worsened since the injection.The patient was also reported to have received swallowing therapy in 2019.The physician noted the dysphagia was exacerbated by the surgery.The patient has active nasopharyngeal cancer and is reported to be managing it.At the time of injection, the patient was not concurrently undergoing chemotherapy, but did have a history of chemotherapy and was scheduled for chemotherapy after the injection.Additionally, it was noted the patient has velopharyngeal insufficiency (immobility of the right true vocal fold) as reported by the center to most likely be due to previous radiotherapy and surgery for cancer.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device was reported as discarded and was therefore unavailable for return and no retain samples were evaluated.Product labeling and risk management contain appropriate information regarding contraindications, insufficient correction, and poor voice quality.A review of complaint records revealed seven (7) additional complaints where the patient reported similar outcomes in post-injection, no trending has been identified.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome, if it was the active nasopharyngeal cancer, chemotherapy treatment that followed the injection procedure, or reported velopharyngeal insufficiency.The renú voice ifu states, renú is "contraindicated in the presence of foreign bodies, acute inflammation, infection, inadequately controlled malignancy or rapidly advancing disease when these involve the larynx or upper respiratory tract." the patient was injected with active nasopharyngeal cancer.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil as well as the treatment of patients with active cancers involving the larynx and upper respiratory tract.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful operating room (or) percutaneous injection of renú voice into both the left and right vocal folds on (b)(6) 2018 for right vocal fold paralysis, dysphagia, and esophageal stenosis.One (1) ml of product was injected into the right vocal fold and 0.2ml injected into the left vocal fold.No procedural complications were noted.The physician reported the patient was unable to speak following the surgery.During a follow-up appointment on (b)(6) 2018, it was noted that the inability to speak has since improved but the dysphagia and dysphonia have worsened.((b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10312017
Report Number3007225376-2020-00005
Device Sequence Number3376638
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)R808-00060(17)200523
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2020
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberR808-00060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient Weight58